MAUDE Adverse Event Report: BIOMERIEUX SPAIN CHROMID® C. DIFFICILE AGAR

BIOMERIEUX SPAIN CHROMID® C. DIFFICILE AGAR
Catalog Number 43871
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A veterinary customer from (b)(6) reported no growth on chromid® c.Difficile (lot 1006045090) while conducting an experiment.The customer stated the experiment was repeated using the customer's media (bhiss with added c.Diff supplement) and the chromid plates.Results were obtained with the customer's media but not with the chromid.The samples being tested were fecal specimens from animals that were infected with the c.Difficile 630 strain.The customer reported that samples with the c.Difficile 630 strain always grew well on previous lots of chromid so a reference strain was not used.A biomérieux internal investigation will be initiated.Although this event involved animal testing, the product chromid c.Difficile , can be used in a clinical setting and the situation of no growth can recur while testing a patient isolate.
 
Additional Manufacturer Narrative
This investigation was initiated because a customer from the united kingdom reported that when conducting an experiment, animal samples infected with clostridium difficile did not grow on chromid c difficile, reference 43871, lot 1006045090.The sample in question is a fecal specimen from animals infected with clostridium difficile 630 strain, diluted in pbs (phosphate-buffered saline).The customer reported an incubation time of 48 hours at 33-37°c under anaerobic atmosphere.The customer reported that they inoculated pure 630 spores on chromid c difficile reference 43871, lot 1006045090 and it grew as expected.The customer confirmed that the sample contained c.Difficile spores as it was tested using an alternative media.This investigation consisted of a review of complaints registered for the impacted lot number, a file review of the impacted lot number and analysis of biomérieux retained sample plates with biomérieux quality control strains.On 14mar2018, a review of complaints registered for the impacted lot number 1006045090 indicated that no other complaints were recorded.Analysis was performed on biomérieux retained sample plates for the impacted lot number and on a reference lot 1006066450.Testing was performed to verify the microbiological performance of the impacted lot number was within specification.All results were within specification.Good growth was obtained for clostridium difficile quality control strains (atcc baa-2155 and atcc baa-2156) on both the impacted lot 1006045090 and on the reference lot number 1006066450.As a conclusion, the results obtained on biomérieux retained sample plates for the impacted lot number with quality control strains, are in accordance with specifications.The review of the lot number file did not make any connection with the issue observed by the customer.In addition, no other complaints were registered for lot number 1006045090.Of note, the customer reported that the sample in question was a fecal specimen from animals infected with clostridium difficile 630 strain, diluted in pbs.The intended use of the product in the package insert states "this medium is a selective chromogenic medium for the detection and identification of clostridium difficile in stool samples from symptomatic patients." and in the specimens section, the package insert states "the medium should be directly inoculated with liquid diarrheal stools or soft stools." in addition, the package insert also states in the limitations section "growth depends on the requirements of each individual microorganism.It is therefore possible that certain strains of c.Difficile which have specific requirements (substrate, temperature, incubation conditions, etc.) may not develop." neither corrective nor preventive actions are required for the issue observed by the customer because the investigation determined that the impacted lot number 1006045090 is performing within specifications.

Brand Name
CHROMID® C. DIFFICILE AGAR
Common Device Name
CHROMID® C. DIFFICILE AGAR
Manufacturer (Section D)
BIOMERIEUX SPAIN
isaac newton, 6
tres cantos, madrid 28760
SP  28760
MDR Report Key7291954
Report Number3002769706-2018-00020
Device Sequence Number1044139
Product Code JSI
UDI-Device Identifier03573026316969
UDI-Public03573026316969
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/05/2018
Device Catalogue Number43871
Device Lot Number1006045090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1